Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 39, NWS Tallahassee, FL

March 3, 20194 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 3, 2019, 3:47 PM EST for 4 counties in Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2019, 3:47 PM EST (20:47 UTC)
Expired
Mar 3, 2019, 4:30 PM EST
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Calhoun County, GA, Dougherty County, GA, Lee County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 117 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 12:24 PM ESTTornado WatchSPC10 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

465 
WUUS52 KTAE 032047
SVRTAE
GAC037-095-177-273-032130-
/O.NEW.KTAE.SV.W.0039.190303T2047Z-190303T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
347 PM EST SUN MAR 3 2019

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Dougherty County in southwestern Georgia...
  Southwestern Lee County in southwestern Georgia...
  Eastern Calhoun County in southwestern Georgia...
  Southeastern Terrell County in southwestern Georgia...

* Until 430 PM EST.

* At 347 PM EST, a severe thunderstorm was located over Leary, or 7
  miles east of Morgan, moving east at 45 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Putney, Albany, Leary, East Albany, Marine Corps Logistics Base,
  Turner City, Walker, Stocks, Radium Springs, Forrester, Lockett
  Crossing, South Albany, Southwest Ga Regional A/P, Palmyra,
  Century, Pecan City, Holt, Ducker, Acree and Bermuda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 800 PM EST for south central
and southwestern Georgia.

LAT...LON 3165 8402 3163 8400 3163 8401 3162 8400
      3157 8400 3155 8398 3155 8400 3148 8400
      3144 8441 3144 8444 3145 8446 3143 8449
      3144 8451 3143 8453 3144 8455 3158 8458
      3174 8403
TIME...MOT...LOC 2047Z 256DEG 40KT 3152 8448 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

38-GODSEY
1 follow-up statement
732 
WWUS52 KTAE 032107
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
407 PM EST SUN MAR 3 2019

GAC037-273-032117-
/O.CAN.KTAE.SV.W.0039.000000T0000Z-190303T2130Z/
Calhoun GA-Terrell GA-
407 PM EST SUN MAR 3 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALHOUN AND
SOUTHEASTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM EST for south central
and southwestern Georgia.

&&

LAT...LON 3165 8402 3163 8400 3163 8401 3162 8400
      3157 8400 3155 8398 3155 8400 3148 8400
      3149 8432 3162 8430 3166 8430 3174 8403
TIME...MOT...LOC 2107Z 256DEG 40KT 3157 8422 

$$

GAC095-177-032130-
/O.CON.KTAE.SV.W.0039.000000T0000Z-190303T2130Z/
Dougherty GA-Lee GA-
407 PM EST SUN MAR 3 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR NORTHEASTERN DOUGHERTY AND SOUTHWESTERN LEE COUNTIES...

At 407 PM EST, a severe thunderstorm was located near Albany, moving
east at 45 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Albany, East Albany, Marine Corps Logistics Base, Turner City,
Stocks, Radium Springs, Forrester, Lockett Crossing, South Albany,
Southwest Ga Regional A/P, Palmyra, Century, Pecan City, Acree and
Williamsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 800 PM EST for south central
and southwestern Georgia.

LAT...LON 3165 8402 3163 8400 3163 8401 3162 8400
      3157 8400 3155 8398 3155 8400 3148 8400
      3149 8432 3162 8430 3166 8430 3174 8403
TIME...MOT...LOC 2107Z 256DEG 40KT 3157 8422 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:33 PM EST, 14 minutes earlier.

Area forecast discussion, Mar 3, 3:33 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
333 PM EST Sun Mar 3 2019

...ONGOING OUTBREAK OF SEVERE WEATHER TO CONTINUE INTO TONIGHT...

.NEAR TERM [Through Tonight]...

At 19Z, regional radar imagery shows a quasi- linear convective
system (QLCS) stretching southwestward from east- central AL down
to southwest AL and along the MS and southeast LA coastline. Ahead
of this line, several discrete supercells have formed in
southeast AL and southwest GA. Our 18Z TAE sounding showed SBCAPE
of 1600 J/kg, with over 25 kts of 0-1 km shear and over 35 kts 0-6
km shear. In this environment, the main threat for the afternoon
and evening will be tornadoes in the supercells ahead of the QLCS
as well as the potential for tornadoes embedded in the QLCS when
it pushes eastward into the area tonight. The supercells ahead of
the line will also be capable of producing hail and thunderstorms
along the line will be capable of producing damaging wind gusts in
excess of 58 mph. The SPC has highlighted the vast majority of
the tri-state area in enhanced and slight risks for severe
thunderstorms. There is a tornado watch in effect for southeast AL
along with southwest and south-central GA and most of the FL
Panhandle through 8 PM this evening.

.SHORT TERM [Monday Through Tuesday Night]...

The cold front will exit the forecast area Monday morning with
drier and much cooler air moving in behind it. The main focus for
this period continues to be the potential freeze Tuesday night. A
light freeze is forecast across most inland counties with
durations of perhaps 2-3 hours north of U.S. Route 84. There
hasn't been a freeze since January 31. Any plants or crops that
got an early start due to the very warm February will be
susceptible to damage from this freeze.

.LONG TERM [Wednesday Through Sunday]...

The chilly air mass will remain in place through Thursday with
another light freeze possible that morning. The next frontal
system will bring increasing rain chances to the forecast from
Friday night through the weekend.

&&

.AVIATION...
[Through 18Z Monday]

MVFR CIGs will lift this afternoon. Showers and thunderstorms
will develop ahead of a cold front. A Tornado Watch is in effect
until this evening. A squall line will move through the region
late this afternoon and into tonight. Overnight IFR CIGs will
return before dry air moves into the region in the morning.

&&

.MARINE...

Onshore winds will increase to cautionary levels ahead of a cold
front and then shift to offshore with frontal passage later
tonight into Monday morning. Winds will diminish somewhat Monday
night before increasing to advisory levels behind another cold
front Tuesday night. These offshore winds will then drop below
headline criteria by Wednesday afternoon before shifting to the
east for Thursday. Onshore winds return Friday.

&&

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

&&

.HYDROLOGY...

Areas north of U.S. 84 remain in a slight risk for excessive
rainfall. However, this would be isolated in areas that get good
rain rates in any training thunderstorms. Antecedent dry conditions
should keep the rivers in check for the most part. The Kinchafoonee
Creek and Apalachicola River are the only ones forecast to reach
flood stage at this time.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   50  64  43  60  33 /  80  20  20  20   0
Panama City   48  61  43  56  36 /  80  20  20  10   0
Dothan        41  56  37  53  29 /  90  10  10   0   0
Albany        44  59  39  55  30 / 100  10  10   0   0
Valdosta      52  63  43  58  32 /  90  20  10  20   0
Cross City    62  70  46  62  34 /  60  30  10  20   0
Apalachicola  53  64  46  59  37 /  80  20  20  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Monday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Nguyen
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Nguyen
MARINE...Wool
FIRE WEATHER...Harrigan
HYDROLOGY...Wool

In the hours before

Local storm report, Mar 3, 1:44 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     FUNNEL CLOUD     2 N BLACK               31.04N 85.74W
03/03/2019                   GENEVA             AL   TRAINED SPOTTER

&&

WD
Local storm report, Mar 3, 2:44 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FUNNEL CLOUD     SASSER                  31.72N 84.35W
03/03/2019                   TERRELL            GA   TRAINED SPOTTER

            A FUNNEL CLOUD WAS REPORTED BY A TRAINED
            SPOTTER.

&&

EB
Local storm report, Mar 3, 2:56 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             ASHBURN                 31.71N 83.65W
03/03/2019  E1.00 INCH       TURNER             GA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN ASHBURN
            GEORGIA.

&&

EB
Local storm report, Mar 3, 3:16 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             2 SW REBECCA            31.79N 83.51W
03/03/2019  E1.75 INCH       TURNER             GA   PUBLIC

            GOLF BALL SIZED HAIL REPORTED SW OF REBECCA.
            QUARTER AND GOLF BALL SIZE HAIL COVERED AND
            ACCUMULATED ON HIGHWAY 112.

&&

EB

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 1:47 PM ESTSevere Thunderstorm WarningTAEClay, Quitman28 min
Mar 3, 1:58 PM ESTTornado WarningTAERandolph32 min
Mar 3, 2:12 PM ESTTornado WarningTAETerrell33 min
Mar 3, 2:15 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty30 min
Mar 3, 2:18 PM ESTTornado WarningTAELee, Terrell42 min
Mar 3, 2:24 PM ESTTornado WarningTAETurner, Worth36 min
Mar 3, 2:25 PM ESTTornado WarningTAEQuitman, Randolph35 min
Mar 3, 2:34 PM ESTTornado WarningTAELee26 min
Mar 3, 2:37 PM ESTSevere Thunderstorm WarningTAEDougherty, Lee, Worth38 min
Mar 3, 2:43 PM ESTTornado WarningTAERandolph, Terrell20 min
Mar 3, 2:46 PM ESTSevere Thunderstorm WarningTAEBen Hill, Irwin, Turner44 min
Mar 3, 3:00 PM ESTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Randolph30 min
Mar 3, 3:00 PM ESTTornado WarningTAEBen Hill, Irwin, Turner45 min
Mar 3, 3:05 PM ESTSevere Thunderstorm WarningTAECalhoun, Early40 min
Mar 3, 3:25 PM ESTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Randolph, Terrell35 min
Mar 3, 3:26 PM ESTTornado WarningTAEBaker, Calhoun, Early34 min
Mar 3, 3:30 PM ESTTornado WarningTAEBen Hill30 min
Mar 3, 3:43 PM ESTSevere Thunderstorm WarningTAETift, Turner, Worth35 min
Mar 3, 3:45 PM ESTTornado WarningTAEBen Hill, Irwin, Turner45 min
Mar 3, 3:56 PM ESTSevere Thunderstorm WarningTAEBen Hill, Irwin51 min
Mar 3, 4:14 PM ESTTornado WarningTAETurner, Worth31 min
Mar 3, 4:17 PM ESTTornado WarningTAEDougherty, Lee, Worth43 min
Mar 3, 4:20 PM ESTTornado WarningTAEBen Hill, Irwin27 min
Mar 3, 4:30 PM ESTSevere Thunderstorm WarningTAEBerrien, Irwin23 min
Mar 3, 4:37 PM ESTTornado WarningTAETurner38 min
Mar 3, 4:53 PM ESTSevere Thunderstorm WarningTAEClay, Early52 min
Mar 3, 4:54 PM ESTTornado WarningTAEQuitman, Randolph36 min
Mar 3, 5:04 PM ESTTornado WarningTAEBen Hill, Irwin, Turner56 min
Mar 3, 5:11 PM ESTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Lee, Quitman, Randolph and 1 more49 min
Mar 3, 5:39 PM ESTSevere Thunderstorm WarningTAECalhoun, Clay, Dougherty, Early, Miller, Randolph and 2 more51 min
Mar 3, 5:39 PM ESTTornado WarningTAECalhoun, Clay, Randolph36 min
Mar 3, 5:52 PM ESTSevere Thunderstorm WarningTAELee, Randolph, Terrell38 min
Mar 3, 6:10 PM ESTTornado WarningTAECalhoun, Randolph, Terrell35 min
Mar 3, 6:10 PM ESTTornado WarningTAEEarly, Seminole35 min
Mar 3, 6:24 PM ESTSevere Thunderstorm WarningTAEDecatur, Grady, Seminole36 min
Mar 3, 6:27 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Decatur, Dougherty, Early, Grady and 6 more33 min
Mar 3, 6:37 PM ESTTornado WarningTAEDecatur, Early, Miller, Seminole23 min
Mar 3, 6:53 PM ESTTornado WarningTAEBaker, Decatur, Miller, Seminole37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.